MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32534
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
N/a.
 
Event or Problem Description
The zfen device was used to fix a type 1a endoleak of a previously placed device.There was an issue with the zfen device.It deployed fine, but when trying to dock the grey positioner and top cap, the grey positioner would not advance to meet the top cap.It almost looked like the grey position got caught on a suture or stent/fabric of the first covered seal stent.Several trouble shooting techniques were used with no success.The grey positioner was stuck in the first seal stent.The surgeon had to use a lot of force to pull the grey positioner free.The first endostent was no longer attached to the fabric above the left renal.It is still attached above the right renal.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Confirmation was received that the patient did not suffer any adverse effect or required any additional procedure due to this event.Medical imaging associate with the complaint was reviewed by william cook australia medical director: "there certainly appears to be an abnormally large gap between main body stents just above the left renal stent, and this would be consistent with a partial detachment of the top endostent from the main graft body at that point.The right side looks normal.There is no video of the attempts to remove the grey pusher from where it caught on the stent, so we can only presume that it caught on a suture or the stent itself.There is a single still image of the top cap being withdrawn down the left side, and the gap between the top stent and the rest of the zfen can also be seen.Unfortunately we don¿t have any extra information that may give any clue as to what exactly was the cause of the pusher catching on the stent." the work order (b)(4) was reviewed and appears complete and correct.There are checks during manufacturing where a non-conforming top cap and grey positioner would most likely be identified.The device ifu states: "advance the grey positioner over the inner cannula until it docks with the top cap.Note: if resistance occurs, slightly rotate grey positioner and continue to gently advance." based on the information present, a definitive root cause for the complaint could not be determined.It is possible that the grey positioner has been caught on a suture or the stent itself during the process of removal due to: - inadequate design of the delivery system, - inadequate instruction to the user, - wrong dimensions, - procedural or patient factors.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key8066943
Report Number9680654-2018-00032
Device Sequence Number1439496
Product Code MIH
UDI-Device Identifier10827002325347
UDI-Public(01)10827002325347(17)211004(10)AC1024732
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2021
Device Model NumberG32534
Device Catalogue NumberZFEN-P-2-32-94-R
Device Lot NumberAC1024732
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer11/01/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date01/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;